Alert archive / Pennsylvania / Special Weather Statements in 2010

Special Weather Statement, NWS State College, PA

July 19, 2010York County, Pennsylvania

NWS State College, PA issued this special weather statement at Jul 19, 2010, 4:21 PM EDT for York County, Pennsylvania. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2010, 4:21 PM EDT (20:21 UTC)
Expired
Jul 19, 2010, 4:45 PM EDT
In force
24 min
Issued by
NWS State College, PA

County York County, PA

The radar

The Sterling radar (KLWX), 141 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2010-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 775 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2010-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
775 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
883 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

490 
WWUS81 KCTP 192021
SPSCTP

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
421 PM EDT MON JUL 19 2010

PAZ065-066-192045-
LANCASTER PA-YORK PA-
421 PM EDT MON JUL 19 2010

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL YORK AND WEST CENTRAL
LANCASTER COUNTIES...

AT 417 PM EDT...A STRONG THUNDERSTORM WAS NEAR EMIGSVILLE...MOVING
EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR HALLAM AROUND 430 PM...WRIGHTSVILLE AROUND
440 PM AND MOUNTVILLE AROUND 450 PM.

THIS WILL IMPACT I-83 BETWEEN MILE MARKERS 13 AND 28.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 30.

LAT...LON 4010 7635 3988 7636 3990 7684 4008 7684

$$

FORECASTER: STEINBUGL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 19, 3:52 PM EDT, 29 minutes earlier.

Area forecast discussion, Jul 19, 3:52 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
352 PM EDT MON JUL 19 2010

.SYNOPSIS...
LOW PRESSURE WILL TRACK EAST ACROSS UPSTATE NEW YORK AND NEW
ENGLAND TODAY...DRAGGING A TRAILING COLD FRONT THROUGH PENNSYLVANIA.
A RIDGE OF HIGH PRESSURE WILL MOVE INTO THE AREA TONIGHT. THE
LARGE SCALE PATTERN SHOWS A STRONG SUBTROPICAL RIDGE BUILDING OVER
THE SOUTHEAST CONUS FOR THE REMAINDER OF THE WEEK. PENNSYLVANIA
WILL REMAIN ON THE NORTHERN PERIPHERY OF THIS FEATURE...ALLOWING
FOR REGULAR OPPORTUNITIES FOR SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /THROUGH TUESDAY/...
INCREASING LG SCALE FORCING CONTINUES TO OVERSPREAD CENTRAL PA
THIS AFTERNOON AHEAD OF APPROACHING SHORTWAVE OVR THE GRT LKS.
POTENT LL JET TRANSPORTING ABUNDANT LOW LVL MOISTURE
NORTHWARD RESULTING IN A MARGINALLY UNSTABLE ENVIRONMENT.

LATEST SFC ANALYSIS SHOWS SFC COLD FRONT CURVING SW ACROSS LAKES
ONTARIO AND ERIE INTO NW OHIO. THE FRONT WILL SERVE AS A FOCUS FOR
TSRA THROUGH THIS AFTERNOON AND INTO THIS EVENING. AREA OF WARM
TEMPS AT 700MB SHOULD PROVIDE SOME LIMIT TO COVERAGE OF
SHWRS/TSTMS...ESP OVER SWRN PARTS OF CWA. FARTHER EAST
HOWEVER...OVER THE SUSQUEHANNA VALLEY...SKIES ARE MOSTLY SUNNY.
RESULTING SFC HEATING OVER EASTERN SECTIONS OF CENTRAL PA SHOULD
ALLOW PREFRONTAL ATMOS TO BECOME MODERATELY UNSTABLE AHEAD OF
FROPA. SPC OUTLO0K CURRENTLY PLACING THIS REGION EAST OF THE SUSQ
RIVER IN A SLIGHT RISK OF SVR WX THIS AFTN. 30-40KT UNIDIRECTIONAL
MID-LVL FLOW WOULD FAVOR MULTI-CELL STORM CLUSTERS WITH THE MAIN
HAZARD BEING DAMAGING WINDS.

A WEAK RIDGE WILL MOVE INTO THE AREA IN THE WAKE OF THE FROPA
TONIGHT. CLEARING SKY...LGT WIND AND RECENT RAINFALL IS LIKELY TO
PRODUCE PATCHY FOG. THE DRIER POST FRONTAL AIR MASS WILL ALLOW
TEMPS BECOME SIGNIFICANTLY COOLER THAN RECENT NIGHTS...ESP THE NW
MTNS WHERE MINS IN THE U50S LIKELY.

A WAVE OF LOW PRES IS FCST TO SPREAD EWD FROM THE MID MS VLY INTO
THE LWR LKS ON TUES...INVOF OF QUASI-STATIONARY FRONTAL ZONE
ALONG THE NRN FRINGES OF SOUTHEAST U.S. SUBTROPICAL RIDGE. MDL
GUID SUGGESTS A CONVECTIVE COMPLEX WILL MOVE EWD FROM THE CENTRAL
PLAINS TWD PENNSYLVANIA BY THE AFTN. GIVEN THE LARGE UNCERTAINTY
TYPICALLY ASSOCIATED WITH THESE FEATURES...WILL RELY ON THE SREF
FOR TIMING/PLACEMENT...HITTING THE POPS HARDEST ACROSS THE WESTERN
ZONES IN THE AFTN HRS. LATEST NAM12 INDICATING PLENTY OF SHEAR IN
VICINITY OF WARM FRONT DRAPED OVR THE REGION...SUPPORTIVE OF
ROTATING UPDRAFTS.

INCR CLOUD COVER LIKELY TO LIMIT HEATING ACROSS WESTERN PA.
HOWEVER...MORE IN THE WAY OF SUNSHINE ACROSS THE EAST COULD PUSH
TEMPS TO NR 90F ACROSS THE SUSQ VALLEY BASED ON ENS MEAN 850 TEMPS
NR 18C.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
THE AREA WILL REMAIN ON THE SOUTHERN EDGE OF STRONG WESTERLY FLOW
TUE NGT-WED WITH THE QUASI-STATIONARY FRONTAL ZONE /MCS CONDUIT/
ALIGNED ROUGHLY BETWEEN THE I-70/80 CORRIDORS. A WEAK SFC LOW AND
CONVECTIVELY ENHANCED SHORTWAVE/VORT IS FORECAST BY THE MODELS TO
EVOLVE ENEWD ACROSS THE GRT LKS INTO NRN NEW ENGLAND BY WED
AFTN...WITH TRAILING COLD FRONT PRESSING SEWD ACROSS CENTRAL PA.
IT APPEARS LIKELY THAT A TSTM COMPLEX/MCS WILL SPREAD EWD FROM
THE OH VLY INTO PA LATE TUES...AND EVENTUALLY WEAKEN OVERNIGHT
INTO WED MORNING. ANOTHER ROUND OF TSTMS WILL BE POSSIBLE ON
WEDNESDAY WITH THE COLD FROPA. HIGH PRES SHOULD ARRIVE THURSDAY
BEHIND THE FRONT...PUSHING THE ACTIVE FRONTAL ZONE SWD AND THUS
PROVIDING FAIR AND DRY WEATHER.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
MEDIUM RANGE MODEL AND ENSEMBLE GUIDANCE REMAINS CONSISTENT IN
THEIR PROJECTION OF THE LARGE SCALE FLOW PATTERN FROM LATER THIS
WEEK INTO THE WEEKEND...WITH A GENERAL CONTINUATION OF FAST
WESTERLY/ZONAL FLOW ALONG THE NRN TIER CONUS AND HOT SUBTROPICAL
RIDGING IN THE SOUTH. HOWEVER...THEY OFFER LITTLE IN THE WAY OF
SHORTWAVE AGREEMENT RESULTING IN SIGNIFICANT TIMING AND PLACEMENT
ISSUES OF SIGNIFICANT SYNOPTIC FEATURES. SLIGHT AMPLIFICATION IN
THE WESTERLY FLOW IS LIKELY BY DY5-6 WITH ALL OF THE GLOBAL
GUIDANCE AND THEIR RESPECTIVE ENSEMBLE MEANS SHOWING AN H5
SHORTWAVE TROUGH AND ATTENDANT COLD FRONT PROGRESSING EWD FROM THE
UPPER MS VLY THRU THE GRT LKS AND NORTHEAST/MID-ATLC.

MID-WEEK ACTIVE FRONTAL ZONE WILL PIVOT AND RETURN NWD AS A WARM
FRONT...WITH MCS ACTIVITY LIKELY DEVELOPING OVER THE GREAT LAKES
THUR NGT WITH EWD PROPAGATION ACROSS NRN PA AND NY STATE ON
FRIDAY. THE GFS/ECMWF/CANADIAN ALL SEEM TO HANDLE THIS SCENARIO
REASONABLY WELL BASED ON QPF OUTPUT. SHOWERS AND THUNDERSTORMS
WILL LIKELY ACCOMPANY A COLD FRONT THRU THE REGION ON SAT WITH
HIGH PRES BUILDING IN SUN/MON.

ZONAL TO WEAKLY CYCLONIC MID-LEVEL FLOW SHOULD PREVAIL INTO EARLY
NEXT WEEK. THIS WILL DEPEND ON HOW MUCH RIDGING CAN BE
ESTABLISHED NWD INTO THE CENTRAL PLAINS. FRIDAY/SATURDAY LOOK
LIKE THE WARMEST DAYS WITH HEAT INDEX/APPARENT TEMPERATURES
POSSIBLY EXCEEDING 100F OVER THE LOWER SUSQ VALLEY. SLIGHTLY
COOLER TEMPERATURES ARE ANTICIPATED BEHIND THE FRONT ON SUNDAY.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SLIDE EASTWARD
ACROSS THE STATE THIS AFTERNOON AS A COLD FRONT PUSHES THROUGH THE
REGION. THE MAIN THREAT FOR THIS AFTERNOON WILL BE GUSTY WINDS AND REDUCED
VISIBILITIES IN SHOWERS AND THUNDERSTORMS. OTHERWISE...CONDITIONS
ACROSS THE REGION SHOULD BE MAINLY VFR.

THE SHOWERS WILL MOVE OUT OF THE REGION THIS EVENING AS HIGH
PRESSURE MOVES OVER THE AREA...BUT FOG/HAZE WILL ONCE AGAIN SET
IN AS WINDS DIE DOWN OVERNIGHT. THE FOG/HAZE WILL GENERALLY DROP
VISIBILITIES TO MVFR LEVELS...BUT PATCHY DENSE FOG MAY DROP
CONDITIONS LOCALLY TO IFR OR LIFR LEVELS JUST BEFORE SUNRISE.
VISIBILITIES WILL GRADUALLY IMPROVE DURING THE DAY TOMORROW...BUT
LINGERING HAZE MAY PREVENT MUCH OF THE STATE FROM RECOVERING BACK
TO VFR BEFORE ANOTHER SYSTEM MOVES INTO THE REGION TOMORROW
EVENING.

OUTLOOK...
TUE...MAINLY VFR OR MVFR IN HAZE...WITH IFR AM FOG
TUE NIGHT-WED...MVFR IN AREAS OF SHOWERS.
THU-SAT...MAINLY VFR...WITH CHC MVFR IN AFT SHRA/TSRA.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...FITZGERALD/STEINBUGL
NEAR TERM...FITZGERALD/GARTNER
SHORT TERM...STEINBUGL
LONG TERM...STEINBUGL
AVIATION...GARTNER/KOZAR
Hazardous weather outlook, Jul 19, 8:59 AM EDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
859 AM EDT MON JUL 19 2010

PAZ004>006-011-012-037-041-045-201300-
WARREN-MCKEAN-POTTER-CAMERON-NORTHERN CLINTON-TIOGA-
NORTHERN LYCOMING-SOUTHERN CLINTON-
859 AM EDT MON JUL 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ010-017>019-024>028-033>036-201300-
ELK-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-
HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-
859 AM EDT MON JUL 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

AN AREA OF LOW PRESSURE WILL APPROACH FROM THE MIDWEST ON
TUESDAY...SPREADING THUNDERSTORMS INTO PARTS OF THE AREA BY
AFTERNOON. THERE IS A SLIGHT RISK THAT THESE STORMS COULD PRODUCE
DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ042-046-049>053-056>059-063>066-201300-
SULLIVAN-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-
COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
859 AM EDT MON JUL 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON...AHEAD OF A COLD FRONT PUSHING SOUTHEAST FROM THE LOWER
GREAT LAKES. A FEW OF THESE STORMS COULD PRODUCE DAMAGING WIND
GUSTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 19, 1:28 PM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
128 PM EDT MON JUL 19 2010

PAZ053-191800-
COLUMBIA PA-
128 PM EDT MON JUL 19 2010

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL COLUMBIA COUNTY...

AT 123 PM EDT...A STRONG THUNDERSTORM WAS NEAR BERWICK...MOVING EAST
AT 45 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 231 AND 247.

THIS WILL ALSO IMPACT ROUTE 11.

LAT...LON 4089 7628 4085 7630 4088 7652 4112 7652
      4119 7633 4119 7631 4114 7628 4114 7623
      4105 7623 4095 7620

FORECASTER: GARTNER
Special weather statement, Jul 19, 2:05 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
205 PM EDT MON JUL 19 2010

PAZ041-042-191830-
NORTHERN LYCOMING PA-SULLIVAN PA-
205 PM EDT MON JUL 19 2010

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LYCOMING AND
SULLIVAN COUNTIES...

AT 200 PM EDT...A STRONG THUNDERSTORM WAS 17 MILES NORTHEAST OF
MONTOURSVILLE...MOVING EAST AT 20 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE
NEAR MUNCY VALLEY AROUND 210 PM...EAGLES MERE AROUND 215 PM...LAPORTE
AROUND 225 PM AND RICKETTS GLEN STATE PARK AROUND 230 PM.

THIS WILL IMPACT ROUTE 220.

LAT...LON 4134 7629 4131 7631 4131 7641 4129 7643
      4132 7667 4135 7672 4135 7677 4152 7675
      4156 7629 4155 7625

FORECASTER: RHG
Special weather statement, Jul 19, 2:22 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
222 PM EDT MON JUL 19 2010

PAZ056-063-191900-
CUMBERLAND PA-PERRY PA-
222 PM EDT MON JUL 19 2010

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN PERRY AND WESTERN
CUMBERLAND COUNTIES...

AT 218 PM EDT...A STRONG THUNDERSTORM WAS 13 MILES NORTH OF
SHIPPENSBURG...MOVING EAST AT 20 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE
NEAR COLONEL DENNING STATE PARK AROUND 230 PM...NEWVILLE AROUND 235
PM...BLOSERVILLE AROUND 245 PM AND CARLISLE AROUND 300 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 202 AND 227...I-81 BETWEEN
MILE MARKERS 37 AND 52.

THIS WILL ALSO IMPACT ROUTE 11.

LAT...LON 4038 7709 4009 7716 4016 7762 4034 7759

FORECASTER: STEINBUGL
Special weather statement, Jul 19, 3:57 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
357 PM EDT MON JUL 19 2010

PAZ046-049-051-052-192045-
MONTOUR PA-NORTHUMBERLAND PA-SOUTHERN LYCOMING PA-UNION PA-
357 PM EDT MON JUL 19 2010

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL MONTOUR...
NORTHEASTERN UNION...NORTHWESTERN NORTHUMBERLAND AND SOUTHEASTERN
LYCOMING COUNTIES...

AT 356 PM EDT...A STRONG THUNDERSTORM WAS NEAR COLLOMSVILLE...MOVING
EAST AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE
NEAR DUBOISTOWN...AND GARDEN VIEW AROUND 405 PM...SOUTH
WILLIAMSPORT...WILLIAMSPORT...AND ELIMSPORT AROUND 410 PM...
MONTOURSVILLE AROUND 420 PM...MONTGOMERY...AND WATSONTOWN AROUND 425
PM...DELAWARE RUN AROUND 430 PM AND MUNCY AROUND 435 PM.

THIS WILL IMPACT I-180 BETWEEN MILE MARKERS 3 AND 29.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
220...STATE ROAD 118.

LAT...LON 4115 7662 4115 7665 4106 7662 4111 7721
      4113 7724 4126 7724 4129 7719 4130 7661

FORECASTER: STEINBUGL
Special weather statement, Jul 19, 4:07 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
407 PM EDT MON JUL 19 2010

PAZ064-065-192045-
ADAMS PA-YORK PA-
407 PM EDT MON JUL 19 2010

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ADAMS AND
SOUTHERN YORK COUNTIES...

AT 405 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
SPRING GROVE TO LITTLESTOWN...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL BE NEAR NEW SALEM AROUND 420 PM...JACOBUS AROUND 430 PM...
DALLASTOWN AROUND 440 PM AND GLEN ROCK AROUND 450 PM.

THIS WILL IMPACT I-83 BETWEEN MILE MARKERS 1 AND 16.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...STATE
ROAD 94...STATE ROAD 97.

LAT...LON 3972 7723 3996 7692 3993 7641 3990 7638
      3971 7663

FORECASTER: STEINBUGL
Special weather statement, Jul 19, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
421 PM EDT MON JUL 19 2010

PAZ065-066-192045-
LANCASTER PA-YORK PA-
421 PM EDT MON JUL 19 2010

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL YORK AND WEST CENTRAL
LANCASTER COUNTIES...

AT 417 PM EDT...A STRONG THUNDERSTORM WAS NEAR EMIGSVILLE...MOVING
EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR HALLAM AROUND 430 PM...WRIGHTSVILLE AROUND
440 PM AND MOUNTVILLE AROUND 450 PM.

THIS WILL IMPACT I-83 BETWEEN MILE MARKERS 13 AND 28.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 30.

LAT...LON 4010 7635 3988 7636 3990 7684 4008 7684

FORECASTER: STEINBUGL

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 2:31 AM EDTSpecial Weather StatementCTPFulton44 min
Jul 19, 4:19 AM EDTSpecial Weather StatementCTPCumberland26 min
Jul 19, 4:49 AM EDTSpecial Weather StatementCTPWarren56 min
Jul 19, 5:02 AM EDTSpecial Weather StatementCTPDauphin, Lebanon28 min
Jul 19, 5:05 AM EDTSpecial Weather StatementCTPDauphin, Lancaster, Lebanon55 min
Jul 19, 5:42 AM EDTSpecial Weather StatementCTPWarren63 min
Jul 19, 5:46 AM EDTSpecial Weather StatementCTPSomerset59 min
Jul 19, 5:50 AM EDTSpecial Weather StatementCTPWarren55 min
Jul 19, 1:28 PM EDTSpecial Weather StatementCTPColumbia32 min
Jul 19, 2:05 PM EDTSpecial Weather StatementCTPSullivan25 min
Jul 19, 2:22 PM EDTSpecial Weather StatementCTPCumberland38 min
Jul 19, 3:57 PM EDTSpecial Weather StatementCTPLycoming48 min
Jul 19, 4:07 PM EDTSpecial Weather StatementCTPYork38 min
Jul 19, 4:42 PM EDTSpecial Weather StatementCTPLancaster33 min
Jul 19, 5:24 PM EDTSpecial Weather StatementCTPLancaster36 min
Jul 19, 5:37 PM EDTSevere Thunderstorm WarningCTPLancaster23 min
Jul 19, 6:40 PM EDTSpecial Weather StatementCTPSchuylkill20 min

Nearby

Special Weather Statements in Pennsylvania, 2010Every special weather statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.